| re-take meds if I vomit a couple hours after dose?
Mar 12, 2004
If one were to vomit a couple hours after taking HIV meds, should the meds be taken again? This happened to me this evening for the first time since starting meds nearly one year ago, so I don't think the vomitting is connected to the meds, rather just an upset stomach or something. I did notice one other similar question, but it seemed to refer to vomitting immediately after taking meds. Is there a certain length of time that needs to pass after swallowing the pills when one could assume the meds were absorbed? If it matters, I am taking Epivir, Sustiva and Viread. They are fairly good sized pills and I seem to think that it may take many hours for them to disolve? I have been very "religious" about not missing a dose, so tonight when this happened (I vomitted 2 hours after taking the meds), I did take the meds again. Thank you for your help.
| Response from Dr. Henry
If the nausea is not persistent then trying to take the meds again is reasonable. If you didn't notice pill fragments (or intact pills) in any fluid that you threw up then it is possible they were dissolved and at least partially absorbed (or moved to further down the GI tract) before you had your vomiting episodes. Missing a set of pills due to vomiting is usually is OK. If the vomiting or nausea persists you should should discuss with your doctor and nurse for that might signal a serious problem. Anti-nausea meds can be prescribed to avoid inadequate pill absorption in some cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Breast Sucking Worried I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Oral Ulcers After Rimming Sign Of HIV AIDS
- Penis Discharge After Oral Sex Hooker What Are The Chances Of HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.